Alert archive / Mississippi / Special Weather Statements in 2012
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 7, 2012, 5:13 PM CDT for Claiborne County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2012, 5:13 PM CDT (22:13 UTC)
- Expired
- Jul 7, 2012, 5:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
County Claiborne County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 89 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 814 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
118 WWUS84 KJAN 072213 SPSJAN MSZ047-053-072245- WARREN MS-CLAIBORNE MS- 513 PM CDT SAT JUL 7 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 513 PM CDT SAT JUL 7 2012 ...STRONG THUNDERSTORM IN EASTERN CLAIBORNE COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF ROCKY SPRINGS AT 513 PM CDT...MOVING WEST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL CLAIBORNE AND EXTREME SOUTH CENTRAL WARREN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3191 9094 3210 9099 3210 9074 3198 9073 TIME...MOT...LOC 2213Z 084DEG 6KT 3204 9081 $$ MRM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 7, 4:42 PM CDT, 31 minutes earlier.
Area forecast discussion, Jul 7, 4:42 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 442 PM CDT SAT JUL 7 2012 .DISCUSSION... LATE THIS AFTERNOON AND EVENING... THUNDERSTORM COVERAGE SO FAR HAS BEEN LESS ROBUST THAN INDICATED BY HIGH-RESOLUTION GUIDANCE AND MOSTLY CONFINED TO AREAS SOUTH OF THE I-20 CORRIDOR...WHERE STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED. GREATEST COVERAGE OF STORMS WILL BE OVER SW MS INTO NE LA AS THE ACTIVITY CONTINUES TO PUSH WESTWARD THIS AFTN/EVNG. LOW LEVEL FLOW OVER THE NORTH HALF OF THIS AREA IS STILL SOMEWHAT ANTICYCLONIC/ DIVERGENT AND THIS HAS LIMITED DEVELOPMENT THERE...BUT LATEST ANALYSIS REVEALS AN ABUNDANCE OF INSTABILITY SO WILL KEEP AT LEAST CHANCE POPS GOING THERE GIVEN PLENTY OF HEATING STILL LEFT IN THE DAY AND THE POTENTIAL FOR OUTFLOW FROM SOUTHERN STORMS TO MOVE NORTHWARD. 15 TO 20KTS OF MID LEVEL FLOW WILL SUPPORT MULTICELL STORM GROWTH AND COULD HELP TO ENHANCE THE SEVERE WIND GUST POTENTIAL. EXPECT INTENSITY OF STORMS TO DECREASE WITH SUNSET AND OVERNIGHT COOLING...BUT STORMS COULD LINGER OR DEVELOP AT ANYTIME DURING THE OVERNIGHT. SUNDAY AND SUNDAY NIGHT...A DEVELOPING WEAKNESS/TROUGH IN THE SUBTROPICAL RIDGE COMBINED WITH A VERY MOIST (PRECIPITABLE WATER > 2 INCHES) AND UNSTABLE AIRMASS WILL LEAD TO SCATTERED/NUMEROUS MAINLY AFTERNOON THUNDERSTORMS. THUNDERSTORM DEVELOPMENT COULD OCCUR EARLIER THAN IN PREVIOUS DAYS AND MAY BE MORE WIDESPREAD...AND THIS WOULD LIMIT THE SEVERE MICROBURST POTENTIAL. GIVEN GREATER THUNDERSTORM COVERAGE EXPECTED THOUGH...HAVE OPTED TO INCLUDE A MENTION OF AFTERNOON STRONG/SEVERE THUNDERSTORM POTENTIAL IN THE HWO. /EC/ PREVIOUS LONG TERM DISCUSSION...SOME HEAT/DROUGHT RELIEF APPARENT IN THE LONG TERM WITH INCREASED RAIN CHANCES AND MORE CLOUD COVER...RESULTING IN COOLER TEMPERATURES. INCREASED RAIN/CLOUD PATTERN WILL BE ONGOING MONDAY AS AN INVERTED SUB-TROPICAL TROUGH PHASES WITH A L/WV TROUGH ACROSS THE GREAT LAKES/OHIO VALLEY AND WEAKENS THE ONCE DEEP RIDGE OVER THE MID MS VALLEY THIS WEEKEND. THIS WEAKNESS IS DEPICTED WELL ACROSS THE NWP SUITE WITH NOTABLE H5 TROUGHING STRENGTH DIFFERENCES BETWEEN GFS/EC AND THEIR HANDLING OF AN BNDRY NORTH OF THE REGION IN THE TUE-FRI TIMEFRAME. WHILE AIRMASS SHOWERS/TSTORMS WILL OCCUR WELL AHEAD OF THE BNDRY...A MAJORITY OF THE PRECIPITATION SHOULD BE FOCUSED ALONG AND JUST SOUTH OF A BNDRY WHERE CONVERGENCE WILL BE GREATEST AS IT SLOWLY APPROACHES THE REGION TUES/WED. SHOWER/TSTORM PROBABILITIES WILL BE ON THE CHANCE TO LIKELY SIDE /40-70%/ DURING THE AFTNS WITH AT LEAST SLIGHT CHANCE DURING THE OVERNIGHT PERIODS. WITH MLCAPE /1500-2500 J/KG/...PWATS /1.8-2 IN/...AND SLOW STORM MOTIONS... LOCALIZED FLASH FLOODING APPEARS TO BE THE GREATEST RISK DURING AFTNS. A FEW STRONG TO SEVERE TSTORMS CAN NOT BE ENTIRELY RULED OUT ALSO BUT LAPSE RATES/VERTICAL TOTALS LOOK MARGINAL. BY THURS...OPS GFS DEPICTS DEEPER H5 TROUGHING OVER MID MS VALLEY AND BRINGS THE NOW ELEVATED BNDRY THROUGH REGION BY FRI MRNG WHILE EC IS WEAKER AND HANGS/WASHES IT OUT NORTH OF THE REGION. GFS MEAN AND INDIVIDUAL ENSEMBLES SUPPORT OP GFS DURING THIS TIME-FRAME (WITH GFSMEN ACTUALLY DEEPER THAN THE OPS GFS). LITTLE SFC DEWPOINT REFLECTION LOOKS TO OCCUR WITH THIS BNDRY PASSAGE BUT DRIER AIR LOOKS TO FILTER IN H85 AND HIGHER. THIS SHOULD REDUCE (BUT NOT ELIMINATE) RAIN CHANCES THROUGH THE LATER PART OF THE WEEK FOR AT LEAST NRN/CNTRL AREAS. MID/UPPER CLOUDINESS...IN ADDITION TO INSTABILITY-DRIVEN CU/TCU DURING THE AFTNS...SHOULD KEEP INSOLATION DOWN. THIS COUPLED WITH 16-19C H85 TEMPS...WILL PROVIDE RELIEF FROM THE HEAT WITH HIGHS RANGING IN THE UPPER 80S-LOW 90S. IT COULD BE FORESEEABLE THAT SOME HIGH TEMPS MAY BE SLIGHTLY BELOW AVG TOWARDS THE END OF THE WEEK...ESPECIALLY IF RAIN/STORMS OCCUR BEFORE BEST HEATING. FOR FORECAST ELEMENTS...HIGHS WERE DROPPED BELOW GUIDANCE MOST AFTNS BY 2-4 DEGREES WITH LOWS RAISED /70F OR GREATER/ UNDER THE CLOUDY AND MOIST CONDS. POPS CAME IN HIGHER AND ACCEPTED IN MOST CASES WITH SOME ADDITIONAL INCREASES PRIOR TO WED. /ALLEN/ && .AVIATION...VFR CONDS TO PREVAIL THRU THE DAY TODAY UNDER INCREASING CU 4-6K FT. TSRA COVERAGE WL CONTINUE TO INCREASE S OF I-20 THRU THE AFTN/INTO THE EVENING BEFORE BEGINNING TO WANE 23-01Z. MORE ISOLD SHWR/TSRA ACTIVITY IS XPCTD N OF I-20 BUT COVERAGE MAY PICK UP AS WE HEAD TOWARD EVENING. TIMING OF THUNDER INTO SPECIFIC AIRFIELDS REMAINS PROBLEMATIC SO STAY TUNED FOR UPDATES. STRONG GUSTY WINDS/HAIL XPCTD INVOF CONVECTIVE ACTIVITY. A GENERAL DECREASE IN STORMS WILL UNFOLD LATER THIS EVENING/OVRNGT HOWEVER ISOLD/SCT SHWRS NOT OUT OF THE QUESTION HEADED INTO TOMORROW MORNING. SFC WINDS TO REMAIN LGT AND GENERALLY SOUTHERLY TODAY. /BK/ && .FIRE WEATHER... MANY COUNTIES/PARISHES AROUND THE ARKLAMISS REMAIN UNDER BURN BANS AS MOST LOCATIONS ARE WELL BELOW NORMAL IN RAINFALL FOR THE PAST MONTH. HOWEVER...AREAS OF RAINFALL HAVE OCCURRED OVER THE PAST FEW DAYS IN MANY AREAS...AND THE NUMBER OF LOCATIONS RECEIVING DECENT RAINFALL SHOULD CONTINUE TO INCREASE OVER THE NEXT FEW DAYS. THE LONGER RANGE FORECAST HOLDS GOOD POTENTIAL FOR A PERIOD OF ABOVE NORMAL RAINFALL AND COOLER TEMPERATURES NEXT WEEK. IF WEATHER CONDITIONS UNFOLD AS EXPECTED THROUGH THE WEEKEND AND INTO NEXT WEEK...IT IS POSSIBLE THAT FIRE DANGER WILL BE SIGNIFICANTLY REDUCED. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 90 73 89 / 44 67 39 62 MERIDIAN 71 90 71 91 / 41 63 33 68 VICKSBURG 72 90 72 89 / 44 63 39 62 HATTIESBURG 73 91 73 91 / 34 60 21 58 NATCHEZ 72 88 72 88 / 42 63 37 59 GREENVILLE 75 91 73 90 / 40 64 47 70 GREENWOOD 72 90 72 89 / 44 67 45 71 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jul 7, 3:01 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 301 PM CDT SAT JUL 7 2012 MSZ043>066-072>074-082015- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 301 PM CDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON...AND WILL CONTINUE THROUGH THE LATE AFTERNOON. A MOIST AND VERY UNSTABLE AIRMASS IS COMBINING WITH AN UPPER LEVEL DISTURBANCE TO PRODUCE SCATTERED THUNDERSTORMS. THE STRONGEST STORMS ARE CAPABLE OF PRODUCING 50 TO 60 MPH WIND GUSTS AND SMALL HAIL ALONG WITH TORRENTIAL DOWNPOURS. LOOK FOR STORMS TO DIMINISH AS SUNSET APPROACHES. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY CONDITIONS WILL REMAIN FAVORABLE FOR THUNDERSTORMS TO DEVELOP SUNDAY AND AGAIN MONDAY. AS HAS BEEN THE CASE IN RECENT DAYS...A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE HOTTEST PARTS OF THE DAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NECESSARY LATE THIS AFTERNOON AND EVENING...AND PERHAPS AGAIN DURING THE AFTERNOON SUNDAY AND MONDAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>042-082015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- 301 PM CDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EVENING. A MOIST AND VERY UNSTABLE AIRMASS IS COMBINING WITH AN UPPER LEVEL DISTURBANCE TO PRODUCE SCATTERED THUNDERSTORMS ACROSS THE REGION. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING 50 TO 60 MPH WIND GUSTS AND SMALL HAIL ALONG WITH TORRENTIAL DOWNPOURS. STORMS ARE EXPECTED TO DECREASE IN INTENSITY AND COVERAGE AS WE GO INTO THE LATE EVENING AND OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY CONDITIONS WILL REMAIN FAVORABLE FOR THUNDERSTORMS TO DEVELOP SUNDAY AND AGAIN MONDAY. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE HOTTEST PARTS OF THE DAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NECESSARY LATE THIS AFTERNOON AND EVENING...AND PERHAPS AGAIN DURING THE AFTERNOON SUNDAY AND MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. EC
In the hours before
Special weather statement, Jul 7, 4:06 PM CDT, 1 hour 7 minutes before
MSZ054-059-061-062-072135- LINCOLN MS-JEFFERSON MS-FRANKLIN MS-COPIAH MS- 406 PM CDT SAT JUL 7 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 406 PM CDT SAT JUL 7 2012 STRONG THUNDERSTORM IN WESTERN LINCOLN COUNTY A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER LOYD STAR AT 406 PM CDT...MOVING WEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN EXTREME SOUTHWESTERN COPIAH...NORTHEASTERN FRANKLIN... SOUTHEASTERN JEFFERSON AND NORTHWESTERN LINCOLN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3146 9078 3170 9081 3172 9052 3149 9044 TIME...MOT...LOC 2106Z 080DEG 7KT 3162 9057 MRM
Special weather statement, Jul 7, 4:32 PM CDT, 41 minutes before
MSZ065-066-072200- JONES MS-COVINGTON MS- 432 PM CDT SAT JUL 7 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 432 PM CDT SAT JUL 7 2012 STRONG THUNDERSTORM NEAR JONES AND COVINGTON COUNTY LINE A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 10 MILES EAST OF COLLINS AT 432 PM CDT...MOVING WEST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL COVINGTON AND WEST CENTRAL JONES COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3148 8956 3175 8960 3172 8935 3153 8934 TIME...MOT...LOC 2132Z 083DEG 6KT 3162 8939 MRM
Special weather statement, Jul 7, 4:48 PM CDT, 25 minutes before
LAZ025-MSZ053-059-060-072215- ADAMS MS-JEFFERSON MS-CLAIBORNE MS-TENSAS LA- 448 PM CDT SAT JUL 7 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 448 PM CDT SAT JUL 7 2012 STRONG THUNDERSTORM OVER NORTHERN JEFFERSON COUNTY A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES WEST OF LORMAN AT 447 PM CDT...MOVING WEST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHWESTERN CLAIBORNE...NORTHWESTERN JEFFERSON AND EXTREME NORTH CENTRAL ADAMS COUNTIES...AND SOUTH CENTRAL TENSAS PARISH SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3173 9134 3195 9127 3189 9101 3168 9103 TIME...MOT...LOC 2147Z 104DEG 5KT 3180 9114 MRM
Special weather statement, Jul 7, 5:04 PM CDT, 9 minutes before
MSZ043-048-049-072235- RANKIN MS-MADISON MS-HINDS MS- 504 PM CDT SAT JUL 7 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 504 PM CDT SAT JUL 7 2012 STRONG THUNDERSTORM NEAR THE BARNETT RESERVOIR A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER PISGAH AT 504 PM CDT...MOVING SOUTHWEST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN EXTREME NORTHEASTERN HINDS...SOUTH CENTRAL MADISON AND NORTHERN RANKIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3223 9000 3250 9022 3260 8989 3245 8976 TIME...MOT...LOC 2204Z 058DEG 11KT 3248 8989 MRM
Special weather statement, Jul 7, 5:06 PM CDT, 7 minutes before
MSZ048-072235- HINDS MS- 506 PM CDT SAT JUL 7 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 506 PM CDT SAT JUL 7 2012 ...STRONG THUNDERSTORM AROUND CLINTON... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER CLINTON AT 506 PM CDT...MOVING SOUTHWEST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL HINDS COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3211 9051 3232 9066 3240 9037 3226 9027 TIME...MOT...LOC 2206Z 058DEG 11KT 3232 9037 MRM
Special weather statement, Jul 7, 5:13 PM CDT, 0 minutes before
MSZ047-053-072245- WARREN MS-CLAIBORNE MS- 513 PM CDT SAT JUL 7 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 513 PM CDT SAT JUL 7 2012 ...STRONG THUNDERSTORM IN EASTERN CLAIBORNE COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF ROCKY SPRINGS AT 513 PM CDT...MOVING WEST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL CLAIBORNE AND EXTREME SOUTH CENTRAL WARREN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3191 9094 3210 9099 3210 9074 3198 9073 TIME...MOT...LOC 2213Z 084DEG 6KT 3204 9081 MRM
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:24 PM CDT | Special Weather Statement | JAN | Neshoba | 31 min |
| Jul 6, 7:49 PM CDT | Special Weather Statement | JAN | Neshoba | 31 min |
| Jul 6, 8:24 PM CDT | Special Weather Statement | JAN | Neshoba | 31 min |
| Jul 6, 8:36 PM CDT | Special Weather Statement | JAN | Lauderdale | 29 min |
| Jul 6, 8:38 PM CDT | Special Weather Statement | JAN | Lauderdale | 42 min |
| Jul 6, 8:39 PM CDT | Special Weather Statement | JAN | Lauderdale | 41 min |
| Jul 7, 2:00 PM CDT | Special Weather Statement | JAN | Lauderdale | 30 min |
| Jul 7, 2:02 PM CDT | Special Weather Statement | JAN | Simpson | 28 min |
| Jul 7, 2:04 PM CDT | Special Weather Statement | JAN | Simpson | 31 min |
| Jul 7, 2:33 PM CDT | Special Weather Statement | JAN | Covington | 32 min |
| Jul 7, 2:35 PM CDT | Special Weather Statement | JAN | Smith | 30 min |
| Jul 7, 2:55 PM CDT | Special Weather Statement | JAN | Simpson | 30 min |
| Jul 7, 2:57 PM CDT | Special Weather Statement | JAN | Lawrence | 28 min |
| Jul 7, 2:58 PM CDT | Special Weather Statement | JAN | Franklin | 32 min |
| Jul 7, 3:05 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 15 min |
| Jul 7, 3:24 PM CDT | Special Weather Statement | JAN | Covington | 31 min |
| Jul 7, 3:49 PM CDT | Special Weather Statement | JAN | Lincoln | 31 min |
| Jul 7, 3:55 PM CDT | Special Weather Statement | JAN | Scott | 30 min |
| Jul 7, 4:06 PM CDT | Special Weather Statement | JAN | Lincoln | 29 min |
| Jul 7, 4:15 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 30 min |
| Jul 7, 4:32 PM CDT | Special Weather Statement | JAN | Covington | 28 min |
| Jul 7, 4:48 PM CDT | Special Weather Statement | JAN | Jefferson | 27 min |
| Jul 7, 5:04 PM CDT | Special Weather Statement | JAN | Rankin | 31 min |
| Jul 7, 5:06 PM CDT | Special Weather Statement | JAN | Hinds | 29 min |
| Jul 7, 5:25 PM CDT | Special Weather Statement | JAN | Simpson | 30 min |
| Jul 7, 5:41 PM CDT | Flash Flood Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 76 min |
| Jul 7, 5:55 PM CDT | Special Weather Statement | JAN | Hinds | 30 min |
| Jul 7, 6:37 PM CDT | Special Weather Statement | JAN | Warren | 28 min |
| Jul 7, 6:54 PM CDT | Special Weather Statement | JAN | Yazoo | 31 min |
Nearby
Special Weather Statements in Mississippi, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.